About 31/2 weeks ago, i noticed a few small blistery bumps on my shoulder. They itched a little bit. Then a ring of blisters formed around them, with the center of the circle clear skin. About the size of a nickel. Now the itching was terrible! I used a 1% hydrocortizone cream twice a day. It seemed to be helping, because the rash seemed to be changing...less blisters, then just a red, irritated ring. Then after about a week and a half of this treatment, an outer ring of blisters appeared, with the inner circle seeming healed. Just as I thought my skin was looking better after another week, a third ring of blisters have now developed. Now this is an inch or two in diameter. I spend time with children and animals, though none of them seem to be having a skin problem. Should I try a ring worm anti-fungal cream? And if I do, which one? I need a non-prescription because I do not have a doctor. Do you have any ideas on what this could be? Thank You, Sarah
It could indeed be "ringworm" (fungus). Hydrocortisone can make fungus flourish, and develop extra rings like the ones you describe. Try OTC clotrimazole 1% twice a day for a couple of weeks, and of course stop the hydrocortisone. Some fungus, though not all, does come from animals, so another check might be in order.
Sara, I don't know what your medication stated, and I am not a physician, but my medication stated to apply the cream even after the rashes disappeared in the same location, and it does not mean if you don't see them for a certain period, that they are gone. They can re-appear, if you are not careful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.